Does anyone else have problem with dehydration to the point of having a litre of fluid IV every other day? I also have magnesium levels that drop even tho they give me IV magnesium every other day. I am also taking magnesium tablets twice a day. This starts about 2 days after chemo and goes on forever. My bp drops when I stand and I get dizzy and short of breath. Even after fluids I get short of breath if I move at all. I have stage IV ovca and had my spleen taken out as well as a colon resection and debulking along with a total hysterectomy in March. I started chemo in June. They did say they scraped my liver and diaphram so maybe this is a source of my SOB. If anyone has some clue I would appreciate the help.
I did not have the same problems as you, but my husband did with his chemotherapy for Multiple Myeloma. The doctor has explained to us that some people just have more problems with the chemo drugs. His blood counts have been bottomed out for the last six months. He is given fluid, blood and all the assorted drugs to help the situation to no avail. He is a very strong, positive person. I think he forces himself to keep going even though he is weak and dizzy. Like the doctor has told us, some people just have every problem in the book when they have chemo and some just breeze right through it. My doctor said I "breezed right through it." But, you could have never heard that from me. I SUFFERED through all those treatments in my opinion!!
I assume you are doing what you should be doing as far as drinking lots and lots of water, before during and after the treatments?
I know I haven't been much help. If you could update your profile to let us know where you've been as far as the cancer, it would help with responses. It's hard to remember everyone's exact situation without checking the profiles.
I sure hope these problems end soon for you.
Thanks Teresa. I have been a little behind in the drinking dept.....I also have an ileostomy and I have fluid loss from that. We are trying to keep that to a minimum but there are days when everything is liquid. My low magnesium bothers me. I keep getting IV magnesium and it keeps dropping
I don't know what to tell you, but I did want to say that I am sorry you are going through this. It is no fun. I had severe dehydration from throwing up so much while I was on Gemzar but that is not the same. I am glad though for the reminder to ask my onc to add a chem screen on my next blood work day. My potassium levels and my magnesium levels tend to be low, so it is time to test those again. Thanks for the inadvertant reminder. : -)
Take care of yourself,
I have experienced dehydration on different chemos and had to recieve IV fluids also, but not that often. You need to let your Dr know that you are having shortness of breath all of the time as that is one of the questions my Dr askes me every time I see him.
I am so sorry that you are having to go through this and I hope that you can get this all straightened out.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST